Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 25, 2018, 2:04 PM CDT for Spencer County, Indiana. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2018, 2:04 PM CDT (19:04 UTC)
- Expired
- Sep 25, 2018, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Spencer County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 3:00 PM CDT | FLASH FLOOD | Santa Claus, IN | HIGH WATER ON COUNTY ROAD 1600 NORTH NEAR SANTA CLAUS. REPORT RELAYED VIA TWITTER. |
| Sep 25, 3:55 PM CDT | FLASH FLOOD | 5 W Rockport, IN | WATER OVER HIGHWAY 66 WEST OF ROCKPORT. NUMEROUS OTHER COUNTY ROADS FLOODED ACROSS THE COUNTY AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WGUS53 KPAH 251904
FFWPAH
INC147-252200-
/O.NEW.KPAH.FF.W.0049.180925T1904Z-180925T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
204 PM CDT TUE SEP 25 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Spencer County in southwestern Indiana...
* Until 500 PM CDT.
* At 204 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional heavy rains will be
falling and repeating over already saturated grounds. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Rockport, Dale, Grandview, Holiday World, Eureka, Chrisney and
Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3800 8677 3801 8680 3794 8692 3791 8702
3781 8706 3778 8710 3779 8713 3784 8716
3787 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3820 8679 3812 8681 3810 8677
$$
073 follow-up statements
635
WGUS73 KPAH 252007
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
307 PM CDT TUE SEP 25 2018
INC147-252200-
/O.CON.KPAH.FF.W.0049.000000T0000Z-180925T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Spencer IN-
307 PM CDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SPENCER COUNTY...
At 305 PM CDT, trained weather spotters reported flash flooding in
Spencer County. Water was flowing over County Road 1600 North near
Santa Claus. Up to 1.5 inches of rain have fallen. Flash flooding is
occurring.
Some locations that will experience flooding include...
Rockport, Dale, Grandview, Holiday World, Eureka, Chrisney and
Gentryville.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3800 8677 3801 8680 3794 8692 3791 8702
3781 8706 3778 8710 3779 8713 3784 8716
3787 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3820 8679 3812 8681 3810 8677
$$
DWS348
WGUS73 KPAH 252102
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
402 PM CDT TUE SEP 25 2018
INC147-252200-
/O.CON.KPAH.FF.W.0049.000000T0000Z-180925T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Spencer IN-
402 PM CDT TUE SEP 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SPENCER COUNTY...
At 359 PM CDT, local law enforcement and trained weather spotters
reported flash flooding from thunderstorms. Up to three inches of
rain have already fallen. Water is covering Highway 66 west of
Rockport and Highway 245 south of Santa Claus. Numerous other county
roads are flooded as well. Flash flooding is occurring.
Some locations that will experience flooding include...
Rockport, Dale, Grandview, Holiday World, Eureka, Chrisney and
Gentryville. The heavy rain is now moving away from the area, but
flash flooding will continue for the next couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3800 8677 3801 8680 3794 8692 3791 8702
3781 8706 3778 8710 3779 8713 3784 8716
3787 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3820 8679 3812 8681 3810 8677
$$
DWS587
WGUS53 KPAH 252154
FFWPAH
INC147-260000-
/O.EXT.KPAH.FF.W.0049.000000T0000Z-180926T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
454 PM CDT TUE SEP 25 2018
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Spencer County in southwestern Indiana...
* Until 700 PM CDT.
* At 449 PM CDT, emergency management reported heavy rain has
resulted in Flash Flooding in many areas and across roads that
normally do not flood. Several roads were water covered from
Rockport to Santa Claus. There have been several automobile water
rescues. The rains have ended for now.
* Some locations that will experience flooding include...
Rockport, Dale, Grandview, Holiday World, Eureka, Chrisney and
Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. You may be putting your own life at risk
as well as those that have to come to your aid.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3800 8677 3801 8680 3794 8692 3791 8702
3781 8706 3778 8710 3779 8713 3784 8716
3787 8727 3793 8727 3802 8715 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3820 8679 3812 8681 3810 8677
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:22 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 25, 1:22 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Paducah KY 122 PM CDT Tue Sep 25 2018 .SHORT TERM...(Tonight through Thursday night) Issued at 114 PM CDT Tue Sep 25 2018 Warm front that has pivoted northeast of FA has allowed warm conveyor belt of high theta-e air to train across southeast IL/southwest IN with efficient rains. Embedded elevated instability resulting in occasional thunderstorms has heightened the locally heavy rain risk, which continues this pm. Afterwards, we'll be warm sectored, and watching pm destabilization in the west. Marginal risk day1 svr still exists for our north/west. Cold fropa entering nrn MO at this writing, and we'll see height falls/speed shear aloft increasing in difluent upper flow as front approaches. However, it won't be reaching PAH FA/making passage til later tonight, when surface destabilization wanes. Anticipate showers/some continuing risk of thunder, with main impact gusty frontal shift winds/maybe locally heavy rains. Fropa brings Fall like change to airmass, with dew points still poised to drop thru the 50s Wednesday, and upper 40s to invade the entirety of the FA by 12z Thursday. This will be our first true taste of Fall. .LONG TERM...(Friday through Monday) Issued at 330 AM CDT Tue Sep 25 2018 Confidence starts out high and then decreases from Sunday into next week. Surface high pressure will keep the area dry and seasonably cool Friday through Sunday. Aloft we will be on the fringe of cyclonic flow. The medium range models all to a certain extent bring a weak surface low/cold front toward the area Saturday with a weak mid/upper-level disturbance. However, the forcing diminishes as it moves south into our area, so the associated precipitation ends up drying up before reaching our area, leaving us with nothing more than a minor reinforcing shot of surface high pressure. The surface high begins to build east of the area, resulting in southeast winds Sunday. The GFS develops a weak warm frontal boundary and generates some convection just into our far northwest territory in the afternoon and evening. The ECMWF and CMC have different solutions and keep the area dry. We will have the slightest of chances for showers and thunderstorms in that region in respect for the GFS. By Monday the upper ridge begins to re-assert itself over the southeast states and the northern Gulf, which puts our region in weak southwest flow aloft. This will lead to south winds at the surface, an increase in low-level moisture, and the potential for at least scattered convection over the region. By Tuesday a northern stream storm system will have moved quickly into the Great Lakes or southeast Canada depending on how much amplitude the southeastern upper ridge develops. The GFS is flatter with the ridge and pushes a cold front into the area early Tuesday. Meanwhile the ECMWF has more amplitude and keeps the cold front to our north. Both models develop substantial QPF over our entire region. The presence of better flow aloft and the cold front in the GFS solution would raise a minor severe concern. For now we will hold PoPs under likely levels given the uncertainty in the general scenario. && .AVIATION... Issued at 114 PM CDT Tue Sep 25 2018 Restricted cigs/vsbys in active convection in the east (KEVV/KOWB) this pm continues, while visible imagery indicates some clearing/improvement in west to VFR scattered to broken bases. Cold front incoming tonight should again result in deterioration to restricted cigs all sites, includes rain chances/potential for vsbys reducing to at least MVFR cats. Improvement tmrw will be slow/gradual as cooler post frontal airmass invades, with impact wind shifts to northwest and north and becoming gusty. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Sep 25, 3:57 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 357 AM CDT Tue Sep 25 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 357 AM CDT Tue Sep 25 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms will continue through tonight. The main hazards with storms this morning will be locally heavy rain and dangerous lightning. This afternoon and tonight, a few strong to severe storms are possible, with isolated damaging winds. Locally heavy rain will continue to be a concern. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A chance of thunderstorms is forecast for all or a portion of the area Sunday afternoon and evening and then Monday into Monday night. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon or tonight. MY/DRS
In the hours before
Local storm report, Sep 25, 8:58 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 AM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD 2 N MCLEANSBORO 38.12N 88.53W
09/25/2018 HAMILTON IL LAW ENFORCEMENT
WATER OVER HIGHWAY 242 JUST NORTH OF MCLEANSBORO. WATER
REPORTED OVER OTHER COUNTY ROADS IN THE AREA AS WELL.
&&
DWSLocal storm report, Sep 25, 10:40 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 AM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM FLASH FLOOD 1 S BROUGHTON 37.92N 88.46W
09/25/2018 HAMILTON IL LAW ENFORCEMENT
WATER OVER HIGHWAY 142 NEAR THE SALINE/HAMILTON COUNTY
LINE. ONE CAR IN THE DITCH WITH WATER LEVELS RISING.
&&
DWSLocal storm report, Sep 25, 1:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FLASH FLOOD 6 WNW EVANSVILLE 38.02N 87.65W
09/25/2018 VANDERBURGH IN TRAINED SPOTTER
WATER RUSHING OVER ASTER LANE AT INTERSECTION WITH
EICKOFF ROAD. REPORT SUMBITTED VIA TWITTER.
&&
DWSLocal storm report, Sep 25, 1:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
09/25/2018 VANDERBURGH IN EMERGENCY MNGR
CAR STALLED IN WATER ON CLAREMONT AVE IN EVANSVILLE.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:35 AM CDT | Areal Flood Advisory | PAH | Gibson, Posey | 115 min |
| Sep 25, 10:35 AM CDT | Areal Flood Advisory | PAH | Pike, Vanderburgh | 115 min |
| Sep 25, 11:12 AM CDT | Areal Flood Advisory | PAH | Warrick | 3 hr |
| Sep 25, 11:30 AM CDT | Areal Flood Advisory | PAH | Posey | 2 hr |
| Sep 25, 12:30 PM CDT | Flash Flood Warning | PAH | Vanderburgh | 3 hr |
| Sep 25, 1:24 PM CDT | Areal Flood Advisory | PAH | Spencer | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.